Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 7, 2012, 3:34 PM CDT for Wayne County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 3:34 PM CDT (20:34 UTC)
- Expired
- Jul 7, 2012, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 153 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
329
WWUS84 KOHX 072034
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012
TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.
SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
3530 8801 3539 8802 3542 8770 3542 8760
3540 8757 3515 8758 3503 8760 3502 8761
$$
TB12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:39 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 11:39 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1139 AM CDT SAT JUL 7 2012 .UPDATE...ADDED AVIATION SECTION FOR 18Z. && .AVIATION...BNA/CKV/CSV...BELIEVE WE'LL SEE LESS CONVECTION TODAY THAN YESTERDAY, GIVEN THERE IS LESS INSTABILITY, SO AM LEAVING OUT MENTION OF THUNDER/CB'S. WITH SURFACE RIDGE SOMEWHERE IN THE VICINITY AND A VERY WEAK SURFACE PRESSURE GRADIENT, EXPECT LIGHT/CALM WINDS THROUGH THE TAF PERIOD WITH VFR CONDITIONS THE NEXT 24 HRS. && .PREV DISCUSSION... /ISSUED 1013 AM CDT SAT JUL 7 2012/ UPDATE... RAISED TEMPS ALONG THE PLATEAU AND DECREASED CLOUD COVER THIS MORNING. LEFT POPS AT 20 AFTER 18Z WITH THE HIGHEST CHANCES FOR ISOLATED THUNDER BEING IN THE WESTERN PORTION OF THE MID-STATE. PREV DISCUSSION... /ISSUED 653 AM CDT SAT JUL 7 2012/ UPDATE... 12Z TAF DISCUSSION. AVIATION... VFR. SATELLITE IMAGERY THIS MORNING SHOWS SOME MID AND HIGH LEVEL CLOUDINESS ACROSS THE MID STATE...WITH SURFACE OBS SHOWING SOME MVFR VIS AT CSV DUE TO PATCHY FOG. EXPECT CSV TO IMPROVE TO VFR QUICKLY AT THE START OF THE TAF PERIOD...WITH LIGHT AND VARIABLE BUT PREDOMINATE SOUTHEAST WINDS AT ALL AIRPORTS TODAY AND TONIGHT. SCATTERED HIGH BASED CUMULUS TO FORM LATER THIS MORNING WITH ISOLATED TSRA ANTICIPATED ONCE AGAIN THIS AFTERNOON/EVENING. HOWEVER...WITH HEIGHTS RISING TODAY AND NO SIGNIFICANT SHORTWAVE APPARENT UPSTREAM...COVERAGE OF CONVECTION LOOKS TO BE LESS THAN PAST TWO DAYS AND WILL LEAVE VCTS MENTION OUT OF TAFS ATTM. ONLY CIRRUS WITH LIGHT TO CALM WINDS EXPECTED SATURDAY NIGHT. PREV DISCUSSION... /ISSUED 407 AM CDT SAT JUL 7 2012/ CHANGED EXPIRATION TIME OF HEAT ADVISORY TODAY... SHORT TERM (THRU MON NGT)... LARGE AREA OF RECORD HEAT WL CONTINUE FOR ANOTHER DAY IN THE CENTRAL PLAINS-MID WEST AND OH VLY. EXPECT THE RECORD HIGH OF 102F AT NASHVILLE (1954) TO FALL. THE RECORD HIGH OF 94F AT CROSSVILLE (1993) WILL BE CLOSE. AIR QUALITY ALERT ALSO IN EFFECT FOR METRO NASHVILLE. EXTREME HEAT WL DRIVE ISOLATED STRONG-SVR STORMS THIS AFTN IN MID-TN...MAINLY DAMAGING WINDS. MODELS START TO WEAKEN THE HEAT WAVE PATTERN TNGT AS A H5 TROF EXTENDS SOUTH OF NOVA SCOTIA AND AN EASTERN WAVE MOVES INTO THE LWR MSVLY. THE CANADIAN TROF WL BRING NORTHWEST FLOW ALOFT AND STEER A COLD FRONT SOUTH. THE COLD FRONT WL GET INTO THE OHVLY ON SUNDAY. THE EASTERLY WAVE WL INCREASE MOISTURE AHEAD OF THE FRONT. ON SUNDAY...CLOUDS WL BE ON THE INCREASE WITH SCT SHOWERS AND TSTMS EXPECTED IN THE AFTN. SUN NGT...A LINE OF TSTMS MAY DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES INTO THE AREA. SPC HAS A SLGT RISK OF SVR TSTMS ALONG THE BDRY. THE COLD FRONT LOOKS TO STALL IN MIDTN ON MON AS AN AREA OF LOW PRESSURE DEVELOPS ALONG IT. SHOWERS AND TSTMS LKLY MON-MON NGT. LONG TERM (TUE-FRI)... AREA OF LOW PRESSURE/COLD FRONT LOOK TO DEPART THE REGION SLWLY TUE-TUE NGT...WITH COOLER TEMPS. LINGERING MOISTURE NORTH OF THE BOUNDARY WL KEEP A CHC OF RW/TRW INTO WED...WITH A SCHC THEREAFTER. A CUTOFF LOW MAY FORM OVR THE REGION LATE IN THE WEEK...AND WL KEEP THE A CHC OF RAIN IN THE FAR EXTENDED. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034- 056>065-075-077-078-093>095. && ROSE
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUL 7 2012 TNZ005>011-022>034-056>065-075-077-078-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE 90S AND 100S ALONG WITH HIGH RELATIVE HUMIDITY LEVELS WILL LEAD TO HEAT INDEX VALUES AROUND 105 AGAIN THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED ON SUNDAY AND MONDAY. TNZ066-079-080-081000- CUMBERLAND-GRUNDY-VAN BUREN- 500 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE AGAIN THIS AFTERNOON. SOME STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH DAMAGING WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE ON SUNDAY AND SUNDAY NIGHT...AND ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE ON MONDAY AND MONDAY NIGHT. A COLD FRONT MOVING SOUTHWARD ACROSS THE REGION WILL SPAWN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID STATE FROM SUNDAY INTO MONDAY. SOME STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MORE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE ANTICIPATED FROM TUESDAY THROUGH FRIDAY. NEVERTHELESS...A FEW STORMS MAY BE STRONG EACH OF THESE DAYS AS WELL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN SHAMBURGER
In the hours before
Special weather statement, Jul 7, 3:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SAT JUL 7 2012
TNZ093-072100-
WAYNE-
334 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF WAYNESBORO...MOVING SOUTHWEST AT
10 MPH.
SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3501 8799 3512 8800 3513 8799 3529 8799
3530 8801 3539 8802 3542 8770 3542 8760
3540 8757 3515 8758 3503 8760 3502 8761
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:05 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Jul 6, 9:22 PM CDT | Special Weather Statement | OHX | Lawrence | 53 min |
| Jul 7, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 33 min |
| Jul 7, 4:59 PM CDT | Special Weather Statement | OHX | Wayne | 61 min |
| Jul 7, 5:15 PM CDT | Special Weather Statement | OHX | Wilson | 30 min |
| Jul 7, 5:42 PM CDT | Special Weather Statement | OHX | Lewis | 48 min |
| Jul 7, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 33 min |
| Jul 7, 5:59 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.